MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES ALLON®; THERMAL REGULATING SYSTEM

BELMONT MEDICAL TECHNOLOGIES ALLON®; THERMAL REGULATING SYSTEM
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Skin Tears (2516)
Date of Event 11/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
During site visit, belmont's clinical specialist was informed that the patient suffered a burn during use with an allon unit.
 
Additional Manufacturer Narrative
The internal complaint file # cmp-(b)(4) has been logged for this incident for traceability.The device involved in this incident has not been returned to belmont for investigation.It was reported that there was a thermal injury to the patient while being treated with allon, but there is no evidence that the device caused injury or any details to the extent of this reported injury at this time.The circulating water temperature in the allon is limited by software to 40.8 c and by hardware to 42 c and is not expected to cause skin breakdown.A picture was provided that indicates a blister which the user indicated as 2 x1 cm in size.The operator's manual provides the following warning statement: " the user should verify that no fluids are present at the skin/wrap interface during the procedure.Failure to do so can cause lesions on the patient's skin.Following the procedure, a pattern resembling the wrap may appear for a short period of time on the patient's skin".Pressure sores may appear or develop when soft tissue is compressed between a bony prominence and external surface.The use of the allon® system does not prevent this from happening.In order to prevent pressure sores, hospital routine care should be taken during long thermoregulation procedures thermowrap involved in this incident was not sent to belmont for investigation therefore, a thorough investigation into the wrap involved could not be carried out.The user facility sent us the picture showing how they wrap the patients using thermowrap and we noticed that there is a fold in the arms while wrapping the patient.Belmont is evaluating to see if this fold could cause any kind of thermal injury to the patient.We are working with our medical advisor to get his input on this incident and are attempting to obtain further information from the user facility.A follow-up report will be submitted once the additional information becomes available.
 
Additional Manufacturer Narrative
It was determined that none of the wraps involved were saved for investigation.No clinilogger data was available for investigation, therefore we are unable to determine the water temperature at the time of the treatment.Images of the reported burns were reviewed by a belmont clinical specialist.From the reviewed images, it cannot be conclusively determined if these marks were thermal burns, chemical burns, pressure injuries, or a combination of two or more sources.It could not be determined which device(s) were in use on the patients the experienced the reported burns.A belmont service technician went onsite to test all the allon units.After review, there were no issues found that would have contributed to the reported burns.All devices were system tested and passed with no issues.No device malfunction could be verified.We will continue to monitor this type of incident closely and take further corrective and preventive actions if required.

Brand Name
ALLON®
Common Device Name
THERMAL REGULATING SYSTEM
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key21071609
Report Number1219702-2025-00001
Device Sequence Number20909696
Product Code DWJ
UDI-Device Identifier07290107581103
UDI-Public07290107581103
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K024128
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown